ArticleCureus2023
The First Documented Ibuprofen-Induced Toxic Epidermal Necrolysis in the Middle East and North Africa Region: A Case Report, Complications, and Management.
Article in Cureus, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 0 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
introductionStevens-Johnson syndrome (SJS), Stevens-Johnson/toxic epidermal necrolysis overlap syndrome (SJS/TEN) and toxic epidermal necrolysis (TEN) are rare, acute, potentially lethal conditions, considered to be part of the severe cutaneous adverse reactions (SCARs) spectrum, with TEN being the most life-threatening. The distinction between these three entities is based on the extent of total skin surface involvement, with SJS involving < 10%, SJS/TEN involving 10-30% and TEN involving > 30% of total body surface area. These mucocutaneous reactions are most commonly caused by a hypersensitivity reaction to a drug, with infections and vaccines being possible, less common etiologies. CASE PRESENTATION: In the following case report, we summarize a rare case of a 43-year-old, previously healthy male patient who presented with TEN after taking ibuprofen, a non-steroidal anti-inflammatory drug. According to PubMed literature, this is the first documented case of ibuprofen-induced TEN in the Middle East and North Africa (MENA) region. DISCUSSION: TEN is an autoimmune bullous disorder that results in the death of keratinocytes, leading to complete dermo-epidermal separation. In the case of our patient, the desquamation was extensive, involving 70% of the total body surface area, and was complicated by a triple bacterial infection with
conclusionIn the case of TEN, early diagnosis and hospitalization in a burn centre are crucial to allow rapid healing, and improve the quality of life of the affected patients. Immediate cessation of the causative mediation is critical. Supportive management, hydration, nutritional support, and maintenance of aseptic conditions are highly encouraged to reduce the mortality and morbidity associated with TEN.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.